MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Codes Break (1069); Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the indigo system cat5 aspiration catheter (cat5) was kinked approximately 37.0 and fractured approximately 81.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was fractured and kinked.This type of damage typically occurs due to forceful withdrawal of the cat5 from the packaging hoop at extreme angles.Cat5 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff found that the indigo system cat5 aspiration catheter (cat5) was kinked upon removal from the packaging.The damaged cat5 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new cat5.
 
Additional Manufacturer Narrative
Describe event or problem on the initial mfr report indicated that the indigo system cat5 aspiration catheter (cat5) was kinked upon removal from the packaging.This sentence should have stated that the cat5 was also found broken upon removal from the packaging.Based on the information above, an additional device code should have been reported on the initial mfr report and is being added to this follow-up #1 mfr report.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5674244
Report Number3005168196-2016-00713
Device Sequence Number18835916
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2018
Device Catalogue NumberCAT5
Device Lot NumberF66012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1